Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 7, 2003, 1:03 AM CDT for Hinds County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2003, 1:03 AM CDT (06:03 UTC)
- Expired
- Aug 7, 2003, 3:05 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4421 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 070604
FFWJAN
MSC049-070805-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
103 AM CDT THU AUG 7 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 305 AM CDT
* AT 103 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER JACKSON. REPORTS OF
STREET FLOODING HAVE BEEN REPORTED IN EASTERN PARTS OF THE COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3216 9044 3231 9027 3223 9017 3219 9017
3215 9024 3204 9022 3204 9031
$$1 follow-up statement
000 WGUS74 KJAN 070651 FFSJAN MSC049-070805- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 150 AM CDT THU AUG 7 2003 FLASH FLOOD WARNING HAS BEEN CANCELLED FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI THE AREA OF THUNDERSTORMS THAT WAS RESPONSIBLE FOR PRODUCING THE FLASH FLOODING IN HINDS COUNTY HAS WEAKENED AND MOVED SOUTHEAST OF THE COUNTY. THE WATERS HAVE RECEDED. THEREFORE THE FLASH FLOOD WARNING FOR HINDS COUNTY HAS BEEN CANCELLED EFFECTIVE IMMEDIATELY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:15 PM CDT, 9 hours 48 minutes earlier.
Area forecast discussion, Aug 6, 3:15 PM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED AUG 6 2003
THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW BOUNDARY FROM
INDIANOLA IN SUNFLOWER COUNTY TO PORTERVILLE IN KEMPER COUNTY.
UPSTREAM SCATTERED THUNDERSTORMS WERE ALSO DEVELOPING IN SOUTHEAST
ARKANSAS THAT WILL MOVE INTO OUR NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI COUNTIES LATER THIS AFTERNOON. OUR MOIST AIRMASS HAS
BECOME UNSTABLE AGAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF THE AREA THIS EVENING. A LITTLE LESS ACTIVITY IS
EXPECTED AROUND STARKVILLE AND COLUMBUS THIS EVENING AS EARLIER
ACTIVITY HAS STABILIZED CONDITIONS IN THAT AREA.
MODELS AGREE THAT THE LONG WAVE TROUGH OVER THE ERN U.S. WL DEEPEN
OVER OUR AREA THROUGH FRIDAY. AS IT DOES...A SFC LOW WILL MOVE
ACROSS NRN MISSISSIPPI AND DRAG A WEAK COLD FRONT ACROSS OUR AREA.
THE COLD FRONT SHOULD BE INTO THE DELTA REGION THURSDAY MORNING AND
BE OVER SOUTHERN MISSISSIPPI THURSDAY EVENING. TEMPERATURES BEHIND
THE FRONT WONT BE MUCH COOLER BUT SIGNIFICANTLY DRIER AIR WITH DEW
PTS INTO THE MID 60S WILL FILTER INTO OUR AREA AND END OUR RAIN
CHANCES THROUGH SATURDAY.
EXTENDED: SUN-WED GFS DEVELOPS A CLOSED UPPER LOW AND AN ASSOCIATED
SFC LOW OVER THE NORTHERN PLAINS SATURDAY NIGHT AND DROPS IT RAPIDLY
SOUTH INTO THE LOWER MISSISSIPPI RIVER VALLEY MONDAY. BOTH LOWS THEN
LINGER OVER OUR AREA AND WEAKEN THROUGH WEDNESDAY. NEITHER
CANADIAN/ECMWF/NOGAPS MODELS DEVELOP THESE FEATURES BUT MIANTAIN THE
UPPER RIDGE OVER THE ROCKIES WITH THE UPPER TROUGH OVER THE ERN U.S.
WITH CONFIDENCE LOW AT THIS TIME...WL LEAN TOWARD CLIMO. WL LEAVE
SLIGHT CHANCE POPS IN FOR SUNDAY AS SOUTHWEST FLOW SHOULD RETURN AND
BRING ENOUGH MOISTURE FOR A STORM OR TWO. THE BEST CHANCE FOR
ACTIVITY SHOULD BE IN THE SOUTH WHERE THE SEA BREEZE AND OLD FRONTAL
BOUNDARY WILL PROVIDE A LITTLE EXTRA FORCING. AS DEEPER MOISTURE
SPREADS BACK ACROSS THE AREA MON-WED...WL GO CHC POPS AND NEAR
NORMAL TEMPS.
IN OUTLOOK...GFS DEPICTS A PATTERN CHANGE LATTER HALF OF NEXT WEEK
WITH THE LARGE PERSISTENT RIDGE THAT HAS BEEN OVER THE ROCKIES
REGION SHIFTING EAST OVER OUR REGION. THIS SHOULD RESULT IN WARMER
AFTERNOON HIGHS AND GENERALLY LOWER POPS.
PRELIM NUMBERS...
JAN BB 073/090 069/092 070 40431
BBBEE 093/070 092/070 090/071 089/071 091 10102232433
MEI BB 072/090 068/092 069 40431
BBBEE 093/067 092/068 091/070 089/070 091 10102232433
22Hazardous weather outlook, Aug 6, 2:56 PM CDT, 10 hours 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071956- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT WED AUG 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH WEDNESDAY NIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE LOWER MISSISSIPPI VALLEY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY ACROSS PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI...ALONG AND NORTH OF A LINE FROM BASTROP...TO YAZOO CITY TO WEST POINT. THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE FROM HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN THURSDAY ALONG AND SOUTH OF INTERSTATE TWENTY...WHILE ONLY ISOLATED THUNDERSTORMS ARE EXPECT IN NORTHERN PORTIONS OF THE AREA. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE DAY TOMORROW. THE COMBINATION OF STRONG WINDS ALOFT...A SOUTHWARD MOVING FRONTAL BOUNDARY AND STRONG ATMOSPHERIC INSTABILITY AT THE SURFACE IS EXPECTED TO TRIGGER STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS BY EARLY WEDNESDAY EVENING. OTHER STORMS ELSEWHERE IN THE AREA COULD ALSO BRIEFLY REACH SEVERE LIMITS. STORMS IN NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS SHOULD ORGANIZE INTO A BROKEN LIKE OF CONVECTION WHICH WILL PUSH SOUTH AND EAST THROUGH A GOOD PORTION OF THE REGION DURING THE NIGHT. STORMS WILL GRADUALLY WEAKEN DURING THE LATE EVENING HOURS...BUT THE POTENTIAL FOR AT LEAST ISOLATED SEVERE WEATHER SHOULD LAST SEVERAL HOURS AFTER SUNSET. ...FLOODING... HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE THROUGH WEDNESDAY EVENING...GENERALLY IN AREAS BOTH ALONG AND EAST OF INTERSTATE FIFTY-FIFTY AND ALONG AND NORTH INTERSTATE TWENTY. SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS THESE AREAS OF MISSISSIPPI ARE EXPECTED TO REPEATEDLY AFFECT THE SAME LOCATIONS AS THEY TRACK TO THE EAST AND SOUTHEAST. THIS SCENARIO WILL RESULT IN LOCALIZED RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES. PONDING ON ROADWAYS AND FLOODING OF POOR DRAINAGE AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 6, 11:20 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 2 E BRANDON MS WIND DAMAGE
08/06/03 RANKIN A FEW TREES AND NUMEROUS
LARGE LIMBS DOWN. POWER
OUTAGES. REPORTED BY
BRANDON EOC.Local storm report, Aug 6, 11:24 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 2 E BRANDON MS FLOODING
08/06/03 RANKIN 4 HOMES FLOODED. REPORTED
BY BRANDON EOC.Local storm report, Aug 6, 11:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CDT WED AUG 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 4 S BRANDON MS WIND DAMAGE
08/06/03 RANKIN LIMBS, TREES, AND
POWERLINES DOWN. REPORTED
BY SKYWARN SPOTTER.Special weather statement, Aug 7, 12:04 AM CDT, 59 minutes before
MSZ018-019-025-027>052-055>058-064>066-072>074-070600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1204 AM CDT THU AUG 07 2003 SEVERE THUNDERSTORM WATCH NUMBER 849 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA BOLIVAR CARROLL CHOCTAW CLAY HOLMES HUMPHREYS ISSAQUENA KEMPER LAUDERDALE LEAKE LEFLORE LOWNDES MADISON MONTGOMERY NESHOBA NEWTON NOXUBEE OKTIBBEHA SCOTT SHARKEY SUNFLOWER WARREN WASHINGTON WEBSTER WINSTON YAZOO SEVERE THUNDERSTORM WATCH NUMBER 849 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLARKE COVINGTON FORREST HINDS JASPER JEFFERSON DAVIS JONES LAMAR MARION RANKIN SIMPSON SMITH CRAVEN
Local storm report, Aug 7, 12:09 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT THU AUG 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 1 S BRANDON MS WIND DAMAGE
08/06/03 RANKIN BILLBOARD DOWN. REPORTED
BY SKYWARN SPOTTER.Local storm report, Aug 7, 12:43 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 AM CDT THU AUG 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM VIDALIA LA 60 MPH WIND GUST
08/06/03 CONCORDIA REPORTED BY CONCORDIA
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 26 min |
| Aug 6, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 58 min |
| Aug 6, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 62 min |
| Aug 6, 8:01 PM CDT | Flash Flood Warning | JAN | Lowndes | 4 hr |
| Aug 6, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 59 min |
| Aug 6, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| Aug 6, 8:33 PM CDT | Flash Flood Warning | JAN | Clay | 3 hr |
| Aug 6, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 46 min |
| Aug 6, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Aug 6, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Aug 6, 9:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 74 min |
| Aug 6, 9:24 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 76 min |
| Aug 6, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 60 min |
| Aug 6, 10:30 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Aug 6, 11:24 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 61 min |
| Aug 7, 12:22 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Aug 7, 12:41 AM CDT | Flash Flood Warning | JAN | Rankin | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.